Zeitschrift für Operations Research

, Volume 18, Issue 5, pp 187–196

Parameter-free convex equivalent and dual programs of fractional programming problems

  • S. Schaible
Article

Summary

An appropriate generalization ofCharnes-Cooper's [1962] variable transformation is introduced, by which a parameter-free convex program is associated to nonlinear fractional programs. The equivalent program also enables a direct approach toJagannathan's. [1973] duality theory simultaneously extending it. In particular for some special cases further duality theorems are derived.

Zusammenfassung

Durch geeignete Verallgemeinerung der Variablentransformation vonCharnes-Cooper [1962] wird nichtlinearen Quotientenprogrammen ein parameterfreies konvexes Programm zugeordnet. Dieses ermöglicht auch einen direkten Zugang zuJagannathans [1973] Dualitätstheorie, die gleichzeitig erweitert wird. Insbesondere werden für einige Spezialfälle weitere Dualitätssätze abgeleitet.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Bector, C. R.: Duality in nonlinear fractional programming, Zeitschrift f. Oper. Res.17, 183–193, 1973.Google Scholar
  2. Charnes, A., andW. W. Cooper: Programming with Linear Fractional Functional, Naval Research Logistics Quarterly9, 181–196, 1962.Google Scholar
  3. Dinkelbach, W.: On Nonlinear Fractional Programming, Management Science13, 492–498, 1967.Google Scholar
  4. Dorn, W. S.: Duality in Quadratic Programming, Quarterly of Applied Mathematics18, 155–162, 1960.Google Scholar
  5. Geoffrion, A. M.: Strictly Concave Parametric Programming, Part I: Basic Theory, Management Science13. 244–253. 1967. Part II: Additional Theory and Computational Considerations. Management Science13, 359–370, 1967a.Google Scholar
  6. —: Solving Bi-criterion Mathematical Programs, Oper. Res.15, 39–54, 1967b.Google Scholar
  7. Jagannathan, R.: On Some Properties of Programming Problems in Parametric Form Pertaining to Fractional Programming, Management Science12, 609–615, 1966.Google Scholar
  8. —: Duality for Nonlinear Fractional Programs, Zeitschrift für Operations Research17, 1–3, 1973.Google Scholar
  9. Manas, M.: On Transformations of Quasi-convex Programming Problems, Ekon. Matem. Obzor, Ceskoslovenska Akademie VED, 93–99, 1968.Google Scholar
  10. Mangasarian, O. L.: Pseudo-convex Functions, J. SIAM Control, Ser. A3, 281–290, 1965.Google Scholar
  11. -: Nonlinear Programming, New York 1969.Google Scholar
  12. van de Panne, C.: Programming with a Quadratic Constraint, Management Science12, 798–815, 1966.Google Scholar
  13. Schaible, S.: Transformationen nichtlinearer Quotientenprogramme in konvexe Programme, presented at the Annual Meeting of the German Society of Operations Research 1972, appears in “Proceedings of Operations Research≓, 351–361, 1973.Google Scholar
  14. -: Maximization of Quasi-concave Quotients and Products of Finitely Many Functionals, to be published in Cahiers du Centre d'Etudes de Recherche Operationelle 1974.Google Scholar
  15. Sharma, I. C., andK. Swarup: On Duality in Linear Fractional Functionals Programming, Zeitschrift für Operations Research17, 91–100, 1972.Google Scholar
  16. Wolfe, P.: A Duality Theorem for Nonlinear Programming, Quarterly of Applied Mathematics19, 239–244. 1961.Google Scholar

Copyright information

© Physica-Verlag 1974

Authors and Affiliations

  • S. Schaible
    • 1
  1. 1.Seminar für Allgemeine und Industrielle BetriebswirtschaftslehreUniversität KölnKöln

Personalised recommendations